MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Aspiration/Inhalation (1725)
Date of Event 03/25/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint catheter was returned for evaluation.There is a longitudinal tear in the balloon.The balloon was examined at 10x magnification, but nothing was seen that could have caused the balloon tear.A review of the device history record was performed and no issues were noted.There are no other complaints associated with this lot number of devices.A review was also performed on the balloon tubing used to manufacture the balloons used on this device.No other complaints were associated with the tubing used to manufacture the balloons.A comparative catheter was pulled and tested.The device was the same catalog number and lot number as the complaint device.The balloon was immersed in a body temperature water bath and inflated until it failed.The comparative catheter balloon did not burst until 4.5 atm, which is more than double the labeled rated burst pressure of 2 atm.It is unknown if an inflation device with pressure gauge was used, and what pressure the balloon was taken to.The procedure is also unknown, however, for a patient to aspirate contrast, the procedure had to involve the respiratory system.This device is only indicated for use in the cardiovascular system - pulmonary valvuloplasty.The root cause is being attributed to the off label use of the device.The comparative catheter did not burst until it was taken to more than double it's labeled burst pressure.This comparative catheter was from the same lot as the complaint catheter.
 
Event or Problem Description
The balloon was inflated and burst, causing the patient to aspirate contrast.

Brand Name
TYSHAK II CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key24885507
Report Number1318694-2026-00002
Device Sequence Number15908623
Product Code LIT
UDI-Device Identifier04046964339219
UDI-Public04046964339219
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105
Device Catalogue NumberPDC530
Device Lot NumberTT-22120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown